MAUDE Adverse Event Report: COVIDIEN 1ML TB SYR 25G X 5/8 DETACH RP; SYRINGE, PISTON

COVIDIEN 1ML TB SYR 25G X 5/8 DETACH RP; SYRINGE, PISTON
Model Number 8881501160
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the device history record (dhr) for the reported lot was reviewed.During the manufacturing of the syringe assemblies, syringes were visually and physically tested with no issues recorded relating to this customer report.The dhr for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.The manufacturing site received sealed, packaged syringe samples and unsealed, packaged samples identified with the reported lot.A complete investigation was performed.Visual inspection of the samples identified smeared and illegible numerals and graduation lines on one of the syringe samples and a missing graduation line was identified on another syringe sample.An adjustment to the timing of the printer setup is made at start-up and any time after changing the print pad.The barrel printer automatically scraps start-up production until the process is stable.Evaluation of print adhesion is conducted with a tape test and the ink viscosity is monitored and controlled within a validated range.Associates are required to verify that the barrel print meets the quality inspection standard at the start-up of the process and at prescribed intervals throughout the length of the production.The issue of smeared and illegible or missing print can be due to misalignment of the print assembly or ink may have been compromised as barrels are being transferred throughout the assembly following the barrel print being applied.A quality alert will be distributed to all necessary quality and production associates to heighten awareness of the potential for smeared/illegible and missing barrel print.Complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, a capa will not be initiated.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
Upon investigation at the manufacturing plant, two syringes provided for analysis from a customer were discovered to have varying degrees of smeared/illegible and missing barrel print and graduation marks.
 
Additional Manufacturer Narrative
A device history record (dhr) review of the reported lot no.902816x confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The manufacturing site received two hundred sixty-one (261) sealed package syringe samples and seven (7) unsealed package samples identified with lot 920347x.The visual inspection of the sealed packaged syringe identified smeared and illegible numerals and graduation lines on one of the syringe samples.One additionally syringe sample was missing the graduation line.The visual inspection of the unpackaged samples from lot 920347x identified zero (0) defects.Silicone amount testing was completed on a random representative 10-piece sample from the samples provided.All results confirmed silicone was present and did not exceed the maximum silicone allowed.The condition of smeared and illegible or missing print can be due to misalignment of the print assembly or ink may have been compromised as barrels are being transferred throughout the assembly following the barrel print being applied.An adjustment to the timing of the printer setup is made at start-up and any time after changing the print pad.The barrel printer automatically scraps start-up production until the process is stable.Evaluation of print adhesion is conducted with a tape test and the ink viscosity is monitored and controlled within a validated range.Associates are required to verify that the barrel print meets the quality inspection standard at start-up of the process and at prescribed intervals throughout the length of the production.

Brand Name
1ML TB SYR 25G X 5/8 DETACH RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9727188
Report Number1915484-2020-01131
Device Sequence Number2482700
Product Code FMF
UDI-Device Identifier20884521013954
UDI-Public20884521013954
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881501160
Device Catalogue Number8881501160
Device Lot Number920347X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date05/12/2020
Patient Sequence Number1